Thunderstorm Wind, Douglas
- When
- June 16, 4:25 PM CST
- Where
- Douglas County, 5 mi N of Ava
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.017, -92.650
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 16, 2:19 PM CST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 319 PM CDT FRI JUN 16 2006 .DISCUSSION... THE LOOSE JUICE APPEARS TO BE IN A HURRY TO SCRAMBLE NORTHWARD INTO THE OZARKS TODAY WITH GOES SOUNDER IMAGERY INDICATING PRECIPITABLE WATER VALUES ALREADY APPROACHING 1.25 INCHES OVER THE OZARKS. THE INCREASING LOW LEVEL MOISTURE AND HOT TEMPERATURES HAVE EFFECTIVELY ELIMINATED THE REMAINING CONVECTIVE INHIBITION WHILE MID/UPPER LEVEL MOISTURE CONTINUES TO STREAM IN FROM THE SOUTH ALLOWING FOR ISOLATED CONVECTION TO DEVELOP THIS AFTERNOON. CONVECTION HAS BECOME FAIRLY WIDESPREAD TO OUR SOUTH ACROSS ARKANSAS IN ASSOCIATION WITH THE APPROACHING UPPER LOW. AS UPPER LOW OVER THE ARKLATEX CONTINUES TO LIFT NORTHWARD TONIGHT LOOK FOR FORCING IN ADVANCE OF THIS FEATURE COMBINED WITH MODEST THETA E ADVECTION TO SUPPORT A CONTINUATION OF SOME SHOWER/THUNDERSTORM ACTIVITY WITH THIS FEATURE EVEN AFTER SUNSET. WORRIED THAT LOW END CHANCE POPS MAY END UP BEING A BIT CONSERVATIVE TONIGHT SO WILL TAKE A LAST MINUTE LOOK AT RADAR TRENDS AND 18Z DATA TO MAKE A FINAL DECISION. FAIRLY UNSETTLED PATTERN SHOULD CONTINUE OVER THE WEEKEND AS TX UPPER LOW SETTLES INTO THE SOUTHERN PLAINS SETTING UP A DEEP SOUTHERLY FETCH AND USHERING IN SOME OF THE BEST MOISTURE OF THE SEASON INTO THE REGION. SEASONABLY COOL MID LEVEL TEMPS AND SUBTLE IMPULSE ROTATING AROUND THE UPPER LOW WILL SET THE STAGE FOR FAIRLY WIDESPREAD SHRA/TSRA ACTIVITY. WITH UPPER LOW OVER TX SHEARING OUT AND LIFTING NORTHWARD ITS LOOKING LIKE ACTIVITY TOMORROW SHOULD BE FAIRLY WIDESPREAD KEEPING HEATING TO A MINIMUM AND LIKELY LIMITING OUR SEVERE THREAT. SHOULD WE GET MORE HEATING THAN EXPECTED THEN POTENTIAL WOULD EXIST FOR ISOLATED PULSE SEVERE WITH DAMAGING DOWNBURSTS. HIGH PRECIPITABLE WATER VALUES SHOULD SET THE STAGE FOR VERY EFFICIENT RAIN PRODUCERS SO LOCALLY HEAVY RAINFALL TOTALS ARE A GOOD BET. SUNDAY ITS HARDER TO FIND A KEY FEATURE TO HANG OUR HAT ON BUT GENERAL SYNOPTIC PATTERN WILL BE UNCHANGED SO CONTINUED WIDELY SCATTERED TO SCATTERED MAINLY AFTERNOON/EVENING CONVECTION EXPECTED. AT THIS POINT IT LOOKS LIKE WE HAVE A BETTER CHANCE OF SEEING SOME SUNSHINE AND HEATING SUNDAY SO PULSE SEVERE THREAT MAY BE A BIT HIGHER. UPPER LOW/MID LEVEL SHEAR AXIS WILL SLOWLY SHIFT EASTWARD WITH MAIN CONVECTIVE THREAT MONDAY OVER OUR EASTERN CWA WITH PROBABLY LOWER COVERAGE THAN OVER THE WEEKEND. NOT MANY CHANGES NEEDED TO GOING EXTENDED GRIDS. GFS/ECMWF BOTH INDICATE THAT THERE WILL BE SOME WEAKNESS IN THE UPPER RIDGE MEANDERING AROUND THE SOUTHERN PLAINS. WHEREVER THIS WEAKNESS SETS UP SEEMS LIKELY THAT THERE WILL BE AT LEAST SOME ISOLATED PM SHRA/TSRA SO DID NUDGE POPS UP TO SCHC IN GRIDS BUT BELOW MENTIONABLE THRESHOLDS STILL FOR TEXT PRODUCTS. TEMPERATURES SHOULD REMAIN NEAR/SLIGHTLY ABOVE AVERAGE NEXT WEEK. IZZI && .AVIATION... FOR THE 18Z TAF PACKAGE...VFR CONDITIONS EXPECTED FOR THE NEXT 12 TO 18 HOURS. PRIMARY CONCERN OVER THIS AFTERNOON WILL BE CONTINUED GUSTY SOUTHERLY WINDS. EXPECT SUSTAINED WINDS AROUND 15KTS AND GUSTS UP TO 25KTS. LATEST VIS IMAGERY DETECTING A DEVELOPING STRATOCU FIELD...THE BASES OF WHICH SHOULD SETTLE AROUND 5KFT. BY TONIGHT... ANOTHER LLJ OF 35KTS WILL BE JUST OFF THE DECK. WITH SFC WINDS REMAINING AT OR JUST ABOVE 10KTS...NOT SURE LLWS WILL BE A MAJOR ISSUE AND WILL ALLOW SUBSEQUENT FORECASTS TO MONITOR THIS POTENTIAL. FINAL CONCERN WILL BE CONVECTIVE DEVELOPMENT FOR SATURDAY. MOISTURE INCOMING FROM THE SOUTH...AND LIFT SLIDING IN FROM THE WEST WILL CONVERGE ON THE REGION MUCH OF SATURDAY. AT THIS POINT HAVE INTRODUCED THE POTENTIAL WITH VCTS AT BOTH THE JLN AND SGF AERODROMES. SCATTERED TO NUMEROUS SHRA/TSRA ARE EXPECTED ACROSS EXTREME SE KS AND THE MO OZARKS...MOST LIKELY JUST BEYOND THE END OF THIS TAF PERIOD GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 PM CDT FRI JUN 16 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 229 PM CDT FRI JUN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. AT THIS TIME...THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A VERY MOIST AND POTENTIALLY UNSTABLE AIRMASS WILL SPREAD INTO EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT. THIS WILL SET THE STAGE FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND EARLY INTO NEXT WORK WEEK. THE GREATEST CHANCES FOR THUNDERSTORMS WILL BE DURING THE AFTERNOON HOURS OF SATURDAY AND SUNDAY...AS DAYTIME HEATING INTERACTS WITH THE MOIST AIRMASS AND CREATES INSTABILITY. THERE IS STILL SOME UNCERTAINTY AS TO WHETHER OR NOT ENOUGH BREAKS IN THE CLOUD COVER WILL EXIST TO DESTABILIZE THE ATMOSPHERE SUFFICIENTLY FOR STRONG TO SEVERE STORMS. IF SEVERE STORMS DO DEVELOP...WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER/CLAYCOMB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 509 PM CDT FRI JUN 16 2006 MOZ096-162245- DOUGLAS- 509 PM CDT FRI JUN 16 2006 ...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 545 PM CDT... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF AVA...AND MOVING NORTH AT 15 MPH. THIS STORM WILL BE... NEAR AVA BY 520 PM CDT. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TERRY
The Springfield radar (KSGF), 71 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516410.